Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 5, 2021, 2:29 PM MDT for Keith County, Nebraska. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 2:29 PM MDT (20:29 UTC)
- Expired
- May 5, 2021, 4:00 PM MDT
- In force
- 91 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS83 KLBF 052029 SPSLBF Special Weather Statement National Weather Service North Platte NE 229 PM MDT Wed May 5 2021 NEZ057-052200- Keith NE- 229 PM MDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KEITH COUNTY UNTIL 400 PM MDT... At 228 PM MDT, Doppler radar was tracking a strong showers and isolated thunderstorms near Lewellen, or 10 miles east of Oshkosh, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with these showers and thunderstorms. Locations impacted include... Kingsley Dam, Eagle Gulch Campground and Lake View Campground. This includes the following highways... Highway 61 between mile markers 96 and 98. Highway 92 between mile markers 122 and 124, and near mile marker 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4128 10202 4131 10200 4124 10165 4118 10167 TIME...MOT...LOC 2028Z 303DEG 29KT 4143 10215 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 5, 2:14 PM MDT, 15 minutes earlier.
Area forecast discussion, May 5, 2:14 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CDT Wed May 5 2021 .SHORT TERM...(This evening through Thursday night) Issued at 313 PM CDT Wed May 5 2021 Upper level disturbances across Wyoming and ern MT will move southeast this evening and overnight producing scattered showers and isolated thunderstorms. The HREF model plus the short term model blend were selected for the POP forecast. The thunderstorm chances are in place for just the evening hours- the result of residual daytime heating steepening lapse rates. The distubance across MT should exit wrn and ncntl Nebraska before sunrise Thursday. The temperature forecast tonight leans on a blend of the 10 percentile model blend plus the bias corrected short term model blend. This is close to the guidance blend and produced lows in the lower 30s in many areas. Colder temperatures may develop for a couple of reasons: 1030mb should be overhead by 12z Thursday and clear skies are expected by 09z leading to a few hours of radiational cooling. The short term model blend plus bias correction is in place for highs in the 60s to around 70 Thursday and lows in the 40s Thursday night. This forecast is slightly warmer than the guidance blend both day and night. Clear skies Thursday and strong warm air advection Thursday night are the basis for the warmer forecast. By 12z Friday, temperatures at h850mb will rise to near 10C. .LONG TERM...(Friday through Wednesday) Issued at 313 PM CDT Wed May 5 2021 The models appear to be struggling with the fate of an upper low circulating in the Gulf of Alaska this afternoon. The models are in very good agreement carrying the system across British Columbia and into MT Friday but then diverge Saturday and beyond with the GFS and Canadian models dropping the upper low into the cntl Rockies while the ECM will lift the low north into srn Canada. The forecast backed by WPC suggests the GFS and Canadian models are the correct solutions. A h700mb warm front and modest frontogenesis will be the focus for showers and thunderstorms Friday night and Saturday across nrn Nebraska. The forecast decreases rain chances Saturday night and Sunday and then ramps up Sunday night through Tuesday with the approach of the upper low as suggested by the GFS and Canadian models. All models are in very good agreement building 1030mb Canadian high pressure into Ontario and the upper Midwest Sunday through Tuesday. This cool air should back into wrn and ncntl Nebraska for several days. Highs in the 50s are in place Sunday through Tuesday followed by a modest warming trend Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1250 PM CDT Wed May 5 2021 VFR conditions are expected to prevail across western and north central Nebraska this afternoon through tonight. An isolated shower or thunderstorm could occur late this afternoon into early this evening, especially across the Panhandle into southwest and west central Nebraska. Winds will be gusty from the north to northwest at 10-20 kts this afternoon. Winds will decrease and become light tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, May 5, 2:14 PM MDT, 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 314 PM CDT Wed May 5 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-062015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 314 PM CDT Wed May 5 2021 /214 PM MDT Wed May 5 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible across western and north central Nebraska this evening. The threat of severe weather is low but an isolated storm capable of small hail and gusty winds to 50 mph may develop. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Additional rounds for rain and thunderstorms return Friday evening through Monday. The threat of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 5, 2:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 229 PM MDT Wed May 5 2021 NEZ057-052200- Keith NE- 229 PM MDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KEITH COUNTY UNTIL 400 PM MDT... At 228 PM MDT, Doppler radar was tracking a strong showers and isolated thunderstorms near Lewellen, or 10 miles east of Oshkosh, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with these showers and thunderstorms. Locations impacted include... Kingsley Dam, Eagle Gulch Campground and Lake View Campground. This includes the following highways... Highway 61 between mile markers 96 and 98. Highway 92 between mile markers 122 and 124, and near mile marker 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4128 10202 4131 10200 4124 10165 4118 10167 TIME...MOT...LOC 2028Z 303DEG 29KT 4143 10215 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:15 PM MDT | Special Weather Statement | LBF | Lincoln, Logan | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.